Communications in Mathematical Physics

, Volume 267, Issue 1, pp 1–12

Simple Waves and a Characteristic Decomposition of the Two Dimensional Compressible Euler Equations

  • Jiequan Li
  • Tong Zhang
  • Yuxi Zheng
Article

Abstract

We present a characteristic decomposition of the potential flow equation in the self-similar plane. The decomposition allows for a proof that any wave adjacent to a constant state is a simple wave for the adiabatic Euler system. This result is a generalization of the well-known result on 2-d steady potential flow and a recent similar result on the pressure gradient system.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Čanić S., Keyfitz B.L. (1998) Quasi-one-dimensional Riemann problems and their role in self-similar two-dimensional problems. Arch. Rat. Mech. Anal. 144, 233–258CrossRefGoogle Scholar
  2. Courant R., Friedrichs K.O. (1948) Supersonic flow and shock waves. Interscience, New YorkMATHGoogle Scholar
  3. Dafermos C. (2000) Hyperbolic conservation laws in continuum physics (Grundlehren der mathematischen Wissenschaften). Springer, Berlin Heidelberg New York, pp. 443Google Scholar
  4. Dai Zihuan, Zhang Tong (2000) Existence of a global smooth solution for a degenerate Goursat problem of gas dynamics. Arch. Rational Mech. Anal. 155, 277–298MATHCrossRefADSGoogle Scholar
  5. Lax P. (1964) Development of singularities of solutions of nonlinear hyperbolic partial differential equations. J. Math. Phys. 5, 611–613MATHCrossRefADSMathSciNetGoogle Scholar
  6. Li, Jiequan (2001) On the two-dimensional gas expansion for compressible Euler equations. SIAM J. Appl. Math. 62, 831–852MATHCrossRefMathSciNetGoogle Scholar
  7. Li, Jiequan; Zhang, Tong; Yang, Shuli The two-dimensional Riemann problem in gas dynamics. Pitman monographs and surveys in pure and applied mathematics 98. London-NewYork: Addison Wesley Longman limited, 1998Google Scholar
  8. Zhang Tong, Zheng Yuxi (1990) Conjecture on the structure of solution of the Riemann problem for two-dimensional gas dynamics systems. SIAM J. Math. Anal. 21, 593–630MATHCrossRefADSMathSciNetGoogle Scholar
  9. Zheng, Yuxi (2001) Systems of conservation laws: Two-dimensional Riemann problems 38 PNLDE. Birkhäuser, BostonGoogle Scholar

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  • Jiequan Li
    • 1
  • Tong Zhang
    • 2
  • Yuxi Zheng
    • 3
  1. 1.Department of MathematicsCapital Normal UniversityBeijingP.R. China
  2. 2.Institute of MathematicsChinese Academy of SciencesBeijingP.R. China
  3. 3.Department of MathematicsThe Pennsylvania State UniversityUniversity ParkUSA

Personalised recommendations